Posted by: TINO | 2009-03-19


I' ve has athlete feet for at least 6 years now. I generall use LAMSIL to treat it , but most of the time I am guilty of ignoring it.

Sometimes it gets so bad I ' m unable to walk due to the swelling it causes and does become filled with pus on my toes or underneath,
My doctor did advise me to o an course to clear it . Can I perhaps get this over the counter or do I need to do a personal cosult with my gp. If it is readily availlable over the conter - could you please let me know whats the name of the course I need to be on and how to take it ?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImageArchive

Dear Tino

Athlete's foot is actually quite complicated to treat, especially in persistent cases. The fungal infecting organisms will survivie happily in your shoes, re-infecting you constantly. You also need to look at the surfaces in your home where you walk barefoot such as the bathroom etc. Anyone sharing your home with you needs to be checked to ensure they don't have it as well which will also re-infect you. A fungal nail infection can also re-infect your feet.

So, firstly check all your shoes, there are ways to fumigate shoes, check with a pharmacy. Fomaldehyde works well. Make sure you always wear a clean pair of socks every day. Make sure no one else that shares your space has foot infection. Clean your surfaces well, a mild Jik solution will get rid of fungas. Once you have done all these things, you should get good results with Lamisil Once. If you still get nowhere, consult a dermatologist for prescription strength treatment. Trying to treat the feet without paying attention to the other issues will be a waste of time.


The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.